Jump to content
  • Sign Up
0
CNV2855

Salicylates...

Rate this topic

Recommended Posts

I have noticed that my face/neck start swelling up whenever I take acetemetophin painkillers or eat lots of tomatoes and other types of food. I had a dinner with a ton of spaghetti sauce the other night and I swelled up worse than I have in a long time, voice became hoarse, just was really out of it!

It happens when I take painkillers as well. There are a few other problem foods. Is this possibly a salicylate sensitivity?

If it is, is this linked to celiac in some way? What are the chances of being sensitive to these types of foods and having celiac disease? I think it's quite ridiculous how many problems we have to deal with.

Share this post


Link to post
Share on other sites

Apparently, acetimetophen is a salicylate free so I have no clue what is going on... :(

Share this post


Link to post
Share on other sites

You could still be right.

I have both salicylate sensitivity and Celiac.

Bout a year ago I did some heavy research and found that salicylate sensitivity occurs in about 1/100 and Celiac in 1/130 people. If that is true then it stands to reason that a bunch of Celiacs are also salicylate sensitive.

You might also be reacting to nightshades though, given the tomato thing.

And...it is possible to be allergic to or sensitive to acetaminaphen in addition to everything else. It isn't very common, but at one point in my journey I thought I was reacting to both Tylenol and Ibuprofen. The Ibuprofen was attributed to the salicylates but I have not risked taking tylenol since.

Another theory is the leaky gut symdrome. If you are not yet healed, your body can react to all sorts of things making you feel you have multiple food intolerances that will eventually go away when you are healed.

The swelling indicates concern though. So do the elimination of salicylates and see if you improve. It is worth finding out.

I learned about the salicylate sensitivity about a year before I found Celiac. Oh my God, I thought I couldn't possibly have BOTH!!?? :blink::blink::ph34r:

But indeed I do.

One last point. Salicylates are cumulative. So you may react at times and not other times depending on the load of salicylates in your body. This is very true for me.

Don't give up. Yes we have a lot to deal with. But you will feel better when you get it all figured out.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
0

×